Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol + Period Questions


04-26-2014, 10:56 AM   #1
elr
 
Join Date: Mar 2014
Asacol + Period Questions

In Feb I had a colonoscopy that allowed the doctor to diagnose colitis (most likely crohn's). I did not get that diagnosis for a month following the colonoscopy. When I initially sought diagnosis/treatment, I was thinking IBS and my symptoms were manageable, but frustrating. I had Diarrhea on average 2x/day with some days up to 5 or 6 and some days none.

I think that the colonoscopy irritated my colon or something, because following it, I had D up to 8 times a day, with most days being 3 or 4. There was only 1 day in that month without D. Does this happen to people? Have you guys had symptoms worsen due to a scope?

The doctor put me on Asacol (2 800mg tablets, 3x per day). I have been pretty good about taking them, and after about 2 weeks they seemed to be helping a bit. I had some days symptom free and my bad days were only about 4x per day. I had about 1.5 weeks of this. Then, about 3 days before my period, my symptoms got much worse. I have been hesitant to leave the house, eat food, or do too much activity. It has been extra stressful as I was in the final exams for my last year of a BSc. I am still currently on my period, and I am still really uncomfortable, with around 10 trips to the bathroom each day.

I am curious as to whether this has happened to people? I am inclined to attribute it to my period, because of the timing, but I will have to wait and see if it goes away in a few days. I am concerned though, because my symptoms used to get a tiny bit worse during my period, but were always still manageable. Could Asacol be making this worse somehow?

Thanks All!

Last edited by elr; 04-26-2014 at 03:29 PM.
04-27-2014, 07:01 AM   #2
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
Hello

I've had horrible periods from the age of around 17, they have been extremely painful and hard to manage. Since my crohns diagnosis, I would also have increased D around the time of my period, which would settle a few days after it stopped.



I don't know about asacol contributing to it, I've not heard of that specifically but some medications can have an effect on the menstrual cycle, so it is not impossible.

A lot of women with crohns seem to have difficult periods or find that they have worsening crohns symptoms during certain parts of the menstrual cycle. This is thought to be because of the hormonal changes that happen in the body, which can be a trigger for crohns in some people.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, pentasa, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Asacol + Period Questions
Thread Tools


All times are GMT -5. The time now is 07:22 PM.
Copyright 2006-2017 Crohnsforum.com